From Algoma, Wisconsin, USA:
I was diagnosed as having type 2 diabetes. I am 55 years old, have a Body Mass Index (BMI) of 24, and exercise regularly. I'm taking 45 grams Actos, and Glucovance 1.25/250 mg, twice a day. My blood sugars were in the 200s mg/dl [11.1 to 16.5 mmol/L] and now are in the 150 to 170 mg/dl [8.3 to 9.4 mmol/L] range. My last A1c was 8.2%. I am concerned that I am a prospective LADA. My last C-peptide was 1.7. Will the Glucovance and Actos do more damage to my pancreas or would it be better for me to insist on beginning an insulin treatment to preserve whatever I have left in my pancreas?
I don't know that there is enough clinical data to show that patients with LADA are irreversibly hurt by treatment for type 2 diabetes, when they should have been on insulin all along. Many algorithms that treat diabetes do not necessarily try to make this distinction early on as treatment with oral agents early in LADA may be successful. It is only after following C-peptide response over time that there appears to be a fairly rapid fall-off with LADA. In the end, you are going to be guided by your blood sugar response to your therapy. For instance, I would not accept an A1C above 8% or sugars above 150 mg/dl [8.3 mmol/L]. This may mean escalation of therapy towards insulin.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.